EBV+ cutaneous B-cell lymphoproliferation of the leg in an elderly patient with mycosis fungoides and methotrexate treatment
Article first published online: 3 JUL 2012
© 2012 The Authors APMIS © 2012 APMIS
Volume 121, Issue 1, pages 79–84, January 2013
How to Cite
Rausch T, Cairoli A, Benhattar J, Spring P, Hohl D, de Leval L. EBV+ cutaneous B-cell lymphoproliferation of the leg in an elderly patient with mycosis fungoides and methotrexate treatment. APMIS 2013; 121: 79–84.
- Issue published online: 21 DEC 2012
- Article first published online: 3 JUL 2012
- Manuscript Accepted: 25 MAY 2012
- Manuscript Received: 14 MAR 2012
- EBV induced lymphoproliferation disorder ;
- EBV positive DLBCL of the elderly;
- Methotrexate induced lymphoproliferative disorder;
- mycosis fungoides
A 77-year-old man with a 5-year history of mycosis fungoides (MF) who had received several lines of therapy, including intravenous courses of Methotrexate (MTX) for the past 2 years, went on to develop several ulcerated cutaneous nodules on the left leg. Biopsy revealed diffuse sheets of EBV-positive large B cells (CD20+ CD30 ± IgM Lambda), with an angiocentric distribution and a monoclonal IGH gene rearrangement. Although the pathological features were diagnostic for an EBV-positive diffuse large B-cell lymphoma (DLBCL), several possibilities could be considered for assignment to a specific entity: EBV-positive DLBCL of the elderly, methotrexate-induced lymphoproliferative disorder (LPD), lymphomatoid granulomatosis, or the more recently described EBV-positive mucocutaneous ulcer. The development of EBV+ lymphoproliferations has been reported in two other patients with MF under MTX, and occurred as skin lesions of the leg in one of these and in the current case, which may question the relatedness to primary cutaneous DLCBL, leg-type.